Pennsylvania, 2019Tornado in Pennsylvania, April 15, 2019
April 15, 2019 · NWS CTP · 1 event in 1 county or zone
The National Weather Service confirmed an EF1 tornado near World's End State Park, which continued to near Dushore in Sullivan County Pennsylvania on April 15, 2019. The tornado had a maximum wind speed of 110 mph, a maximum path width of 350 yards, and a path length of approximately 10 miles.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The National Weather Service confirmed an EF1 tornado near World's End State Park, which continued to near Dushore in Sullivan County Pennsylvania on April 15, 2019. The tornado had a maximum wind speed of 110 mph, a maximum path width of 350 yards, and a path length of approximately 10 miles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 14, 9:47 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 14, 9:47 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service State College PA
1047 PM EDT Sun Apr 14 2019
.SYNOPSIS...
Low pressure over the Ohio Valley will track across upstate
New York tonight, as the trailing cold front pushes through
Pennsylvania. Upper level ridging is expected over the region
during the middle of the week, then a slow-moving cold front
will likely push into the region late Friday into early
Saturday.
&&
.NEAR TERM /UNTIL 7 AM MONDAY MORNING/...
Tornado Watch continues for most of the area, but the far NW
where the best instability has passed through as the main line
of damaging convection pushed past. Still strong shear and some
D-CAPE to be dealt with. Many spinning cells thus far, but no
specific reports of actual tornadoes. Big line is breaking up a
bit, but also accelerating. Thus, the threat for wind damage is
still on-going. The threat for tornadoes may be a little lower,
now, as the instability has waned, but the threat for tors
along/inside the main line remains high.
Expect sct shra thru the next few hours in the NW, but action
has shifted to the east. Expect the tiny cells over the central
counties to fill in and perhaps organize a bit - esp if they are
more in the north where the shear is best. Main shortwave which
forced the earlier convection in the SE has push most of that
to the NE and out of the area.
The main line should pass through the far SErn counties by
07-08Z right around end time of the watch. Will trim the watch
as necessary.
&&
.SHORT TERM /7 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Blustery and much cooler conditions are expected Monday, as
strengthening low pressure passes north of Pa. Passage of upper
trough will likely produce scattered rain/snow showers across
the Allegheny Plateau. However, surface temps should remain too
warm for any snow accumulations. A downsloping westerly flow
should result in dry weather across the Susq Valley. However,
cold temps aloft will likely result in a good deal of stratocu.
Bukfit soundings support wind gusts Monday afternoon close to
40kts across southern PA, so later shifts may need to consider
a possible wind advisory.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Left mentioned of some showers in for later Tuesday into Thursday.
Much of this time will be dry.
The main issue will be another huge weather system by Friday.
Showers and some thunderstorms will be associated with this
system.
For now, just minor adjustments.
For later Saturday into early next Monday, the risk of showers
tapers off. GFS and EC still different from run to run and day
to day, on how the upper level trough may split apart, and dig
southeast. This will make a difference on how things linger past
Friday.
Either way, not looking quite as cold as it did several days
ago. Thus the chance of any snow showers on the back side of the
storm is less now.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
A line of showers adn thunderstorms is making its way across
central PA from 02Z until 10Z.
It has caused a period of IFR and lower cigs and vsbys in
thunderstorms. Expect this to occur at all TAF sites at times
overnight. Light showers are out ahead of the line which will
mainly affect IPT and MDT.
An area of showers behind the front will drop cigs and vsbys
Behind the front which is occurring at BFD.
Westerly flow will pick up with a period of gusts to 30-40 mph
Monday along with ceiling restrictions that will be mainly
confined to the western/northern terrain.
.Outlook...
Mon...AM Rain and restrictions. Becoming windy.
Tue...Trending VFR; winds subsiding.
Wed-Thu...Chance of a shower. Mainly VFR.
Fri...Widespread restrictions likely with showers and
thunderstorms.
&&
.HYDROLOGY...
Main line has passed through the NW, but additional rainfall is
possible. Watch only goes through 2 AM, and rain poss thru then.
Will hold onto it there. Showers finally popping up in between
the SErn cluster and the big line, but not much QPF just yet.
HRRR continues heavy rain with the line, and threat for heavy
rain still goes for most of the night for the SE.
Prev...
0.75-0.90" of rainfall through the day today over the NW has
things very wet and many of the smallest waterways are likely
high/nearly full. The line of convection to the west is
advancing slower to the east than the elements are moving N/NE.
They could also receive more than one thunderstorm this
evening/early tonight. Felt the threat was much higher than FFG
may reflect there with most of the water not accounted for in
the guidance. Plus, we are solidly in the SLGT risk of excessive
rain per WPC guidance.
The southeastern counties got some heavy rain and patchy
flooding two days ago, and they are starting to pick up some
rain now. There is some thunder embedded in the stuff moving up
from MD/VA. HRRR paints a few stripes of >1" rain in convection
there. The Front and associated thunder/heavy rain does not
arrive until late tonight, and we are always wary of overnight
convection. The deep 60+KT LLJet is loaded with moisture. 1 hr
FFG ranges between one inch and two inches. We will also have to
watch out for the Swatara Creek which is running high and is
arguably the wettest basin around the state right now.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Monday for PAZ004-005-010.
Flash Flood Watch until 6 AM EDT Monday for PAZ036-056>059-
063>066.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...DeVoir/Fitzgerald
LONG TERM...Martin
AVIATION...Ceru/RXR
HYDROLOGY...
Hazardous weather outlook, Apr 14, 10:28 PM EST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1128 PM EDT Sun Apr 14 2019
PAZ012-018-019-026>028-035-037-041-042-045-046-049>053-160330-
Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin-
Juniata-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
1128 PM EDT Sun Apr 14 2019
...TORNADO WATCH 69 IN EFFECT UNTIL 3 AM EDT MONDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Tornado Watch.
Heavy rain from thunderstorms may lead to isolated instances of
flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Gusty winds may approach 50 MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ036-056>059-063>066-160330-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
1128 PM EDT Sun Apr 14 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY...
...TORNADO WATCH 69 IN EFFECT UNTIL 3 AM EDT MONDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Tornado Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Gusty winds may approach 50 MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ006-011-017-024-025-033-034-160330-
Potter-Cameron-Clearfield-Cambria-Blair-Somerset-Bedford-
1128 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Gusty winds may approach 50 MPH on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-005-010-160330-
Warren-McKean-Elk-
1128 PM EDT Sun Apr 14 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Apr 14, 10:47 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1147 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND DMG MOUNTAINDALE 40.69N 78.42W
04/14/2019 CAMBRIA PA 911 CALL CENTER
TREE DOWN NEAR MOUNTAINDALE.
&&
EVENT NUMBER CTP1901185
JRBLocal storm report, Apr 14, 10:52 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1152 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM TSTM WND DMG ALTOONA 40.51N 78.40W
04/14/2019 BLAIR PA 911 CALL CENTER
DOWNED TREE ON CAR BY THE INTERSECTION OF 4TH STREET
AND 3RD AVE.
&&
EVENT NUMBER CTP1901186
JRBLocal storm report, Apr 14, 11:02 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1202 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM TSTM WND DMG LEWISTOWN 40.60N 77.57W
04/14/2019 MIFFLIN PA 911 CALL CENTER
WIRES DOWN ON RAILROAD STREET.
&&
EVENT NUMBER CTP1901187
JRBLocal storm report, Apr 14, 11:05 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1205 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND GST LOCK HAVEN 41.14N 77.45W
04/14/2019 M58 MPH CLINTON PA ASOS
&&
EVENT NUMBER CTP1901188
JRBSpecial weather statement, Apr 14, 11:27 PM EST, 38 minutes before
Special Weather Statement
National Weather Service State College PA
1227 AM EDT MON APR 15 2019
PAZ036-056-057-063>065-150515-
Perry PA-York PA-Adams PA-Franklin PA-Cumberland PA-Dauphin PA-
1227 AM EDT MON APR 15 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...YORK...
DAUPHIN...FRANKLIN...PERRY...AND CUMBERLAND COUNTIES UNTIL 115 AM
EDT...
At 1225 AM EDT, Doppler radar indicated scattered strong
thunderstorms along a line extending from near Newport to near
Shermansdale to near Shippensburg to near Claylick. Movement was
northeast at 50 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Harrisburg, Carlisle, Lower Allen, Hanover, Hershey, Colonial Park,
Weigelstown, Waynesboro, Progress, Mechanicsburg, Middletown, Camp
Hill, Gettysburg, Palmyra, New Cumberland, Parkville, Linglestown,
Enola, Steelton and Lemoyne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3973 7786 3996 7756 4026 7729 4055 7720
4056 7717 4059 7717 4061 7701 4063 7695
4060 7692 4065 7680 4066 7670 4056 7654
4048 7668 4020 7657 4014 7671 3972 7698
TIME...MOT...LOC 0425Z 239DEG 53KT 4055 7708 4030 7721 4000 7749 3972
7783
RXRLocal storm report, Apr 14, 11:33 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1233 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND DMG MILESBURG 40.94N 77.79W
04/14/2019 CENTRE PA 911 CALL CENTER
TREE DOWN ALONG OLD 220.
&&
EVENT NUMBER CTP1901189
JRBTornado, Sullivan
- When
- April 15, 12:05 AM EST to 12:13 AM EST
- Where
- Sullivan County, 1.97 mi S of Millview to 1.4 mi ENE of Dushore
- Rating
- EF1
- Path length
- 10.43 mi
- Path width
- 350 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.472, -76.582
The National Weather Service in State College PA has confirmed a tornado near Dushore in Sullivan County Pennsylvania on April 15, 2019. A tornado touched down near World`s End State Park on State Route 154 and continued northeast into the borough of Dushore. Along its path, the tornado produced pockets of damage characteristic of wind speeds greater than 100 miles per hour. Numerous trees were snapped or uprooted near World`s End State Park and in Cherry Mills. A barn was completely destroyed at Rickety Bridge Farm on Happys Road. The tornado did considerable damage to the borough of Dushore where 7-8 homes suffered moderate damage and numerous trees were snapped or uprooted. A majority of the copper was removed from the top a church steeple as well. The tornado lifted east of US 220 after it passed through Dushore. Peak winds for the tornado were 110 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Virginia, April 15, 20191 death · $157,000 · EF0 · 49 events
- Tornadoes and Damaging Winds in Delaware, April 15, 20191 injured · EF2 · 8 events
- Flash Flooding in Vermont, April 15, 2019$1.6 million · 3 events
- Tornado in Pennsylvania, April 15, 2019EF2 · 1 event
- Flooding in Minnesota, April 15 to 21, 2019$560,000 · 8 events
- Flooding and Damaging Winds in Massachusetts, April 15, 2019$44,000 · 55 kt wind · 23 events
- Flooding in Vermont, April 15, 2019$101,000 · 2 events
- Flooding in Minnesota, April 15 to 22, 2019$100,000 · 2 events
- Strong Wind in New York, April 15, 2019$60,000 · 3 events
- Damaging Winds in New York, April 15, 2019$43,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 15, 201960 kt wind · 31 events
- Damaging Winds in New Jersey, April 15, 201960 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 811062.